Jump to content

Duke of Earl - Chapter 57 First Post On New Computer


ginnyde

Recommended Posts

Hi My Friends,

Really not much to report on Earl. He is still on Iressa, this is his second month. The side effects are interesting but fortunately not devasting. That his right leg is casted and his speed is slower than turtle makes the side effects even more interesting.

His next scan is 3/5 and doc appt 3/8. He also gets the cast off on 3/8.

The biggest problem is fatigue and WEAKNESS. He is sooooo very weak. When we told the doc a couple of weeks ago, he said it could be left over chemo, Iressa, dragging the cast around, the cancer or his lack of activity and any combimation of the above.

He gets up between 12 and 2 and goes downstairs to his recliner. He goes up to bed at 11:30 after the news. Other than BR trips, he does not move from bed or recliner. I try to encourage him to move about a bit. His appetite while still good is declining somewhat. I take cereal up about 7 each morning and nag, nag, nag him to eat it and then take his meds.

I give him a HUGE bowl of pistachio ice cream each night. Calories are calories in my book.

Due to the Iressa side effects, he is house bound. This does not seem to bother him. Thank God he is in no pain.

I, as all of us, are optimistic about the vaccine in TX. Would like to know the other locations that are testing this and if they have criteria for being included.

Just got a brand new Dell 2400. Flat screen, I love it. My old puter - the screen was so bad I couldn't see your pictures. I had to look at them at work to see what you guys look like.

I wish you all well, I wish for clean scans, I wish for an LC cure.

Love,

Ginny

Link to comment
Share on other sites

Ok Ginny this is just too weird. Last time Earl and John were scanned on the same day and in March they are both scheduled for the 5th. Are we living the same life miles apart or what? So while I'm sitting in the waiting room I will think of you and Earl spending your day the same way.

Let me just guess that the interesting side effect you refer to is the diarhea? Is he taking Imodium or anything for it?

Wish you and the Duke all the best. ~

Rochelle

Link to comment
Share on other sites

Ginny, I am glad that the side effects aren't, as you said, devistating. I like the way you phrased it, "interesting". I don't want to overstep any bounds or make you worried, but just talk to the docs about the possible development of blood clots, due to being inactive. My dad developed a HUGE one in his left leg due to inactivity, he was told to take a baby asprin every day. Oh, and he had a filter put in to protect his heart and lungs, in the event that the clot were to release.

I am glad to see that Earl eats ice cream, you are absolutly right, calories are calories, and pistchios are actually quite healthy, so thats got to count for SOMETHING, right.

Anyway, enjoy the new Dell, and I am also very optomistic about the new research. :D

I will keep you and the Duke in my prayers for clean scans and for a little more 'pep' in the Grand Dukes step (not too much pep, mind you, what with the cast and all :wink: ).

Ry, John is included in the prayers for clean scans-just wanted to let you know.

Take care, guys, Deb

Link to comment
Share on other sites

Ginny Been wondering how you both were doing. We have about the same routine. Ensure in bed medications then breakfast about noon. Jim goes to bed about 7:30 or 8:00. He's recovering from bronchitis. Onc. nurse gave him a B 12 shot Wed. and he managed to walk around the park yesterday. Being inactive really gets to our guys.(physically&mentally) March will be better Ginny getting that cast off in time for a Irish jig,clean scan,hairy body from Iressa all this I'm wishing for you both. Carolyn

Link to comment
Share on other sites

Hey Ginny,

I think it's great news that you don't have much to report on the Duke. That only means things are going along okay and no new additives.

Enjoy the new screen. So, were you shocked :shock: at how all of us REALLY LOOKED??? hehehhehehehehehe!

Continued good news and stable health for the Duke.

Hugs,

Connie

Link to comment
Share on other sites

Ry, definitely looks like we are on the same schedule. You pray for Earl and I will pray for John. Maybe God will listen to a different voice.

Deb, the orthopaedic doc put Earl on an Ecotrin morning and night just to help ward off clots, so far so good.

Yep, he is taking Imodium - 2 in the morning, just because and 1 or 2 each time we have an interesting moment. Pepcid seems to help if he gets nauseous.

I am going to Clepp out of medical school with all I have learned this past 17 months (don't know the right word, put you take a test instead of the course). Information I would prefer not knowing.

Ginny

Link to comment
Share on other sites

Hi Ginny,

I always look forward to your updates on the Duke. Bill is tired all the time too, and the doctor attributes it to the cancer.

I am also a nagger. My husband gets perturbed with me about it as well. Still I nag... :D

I think once that cast is off it should be a big relief to Earl.

Keep that ice cream comin!

Blessings to you both,

Peg

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use. We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.